Anyone feel worse on rebif?

A board to discuss the Multiple Sclerosis modifying drug Rebif

Anyone feel worse on rebif?

Postby momsboyz » Tue Dec 23, 2003 8:36 am

I've been on rebif for 4 months and feel like a train wreck. Stiff, sore, tired, dizzy, eye pain. Anyone have suggestions? Does it get better?
User avatar
momsboyz
Newbie
 
Posts: 4
Joined: Thu Dec 18, 2003 4:00 pm

Advertisement

rebif

Postby paul32 » Thu Jan 22, 2004 1:49 pm

ive been on rebif for 2 years and you are the first person who i have heard is experiencing eye pain like me! i find what minimises this side effect is not to strain your eyes at all by for example sitting at the PC too long/reading too much and definitely stay out of bright daylight/sunshine.
paul32
 

too soon to tell

Postby NAUAuntie » Fri Jan 23, 2004 1:11 pm

worse than what? :?
I haven't tried any other - just dxd in April 2003 and began Rebif in June. I haven't had what I would consider a new episode since beginning it, but I have several side effects, including site reactions.
I have trouble finding new sites to inject, since it takes so long for each site to heal. I even tried my arm the other day, without being able to pinch the skin, and boy did it hurt, and my arm hurt for days!
I also run a fever almost every time, for a couple of hours. I inject at night just before bed, and take Arnica Montana and Ibuprophen with it, and it has helped. I also rub Arnica gel onto the site immediately after injection, and that seems to help it heal faster.
I have no reason to change right now, but it is really too soon to tell if this is the 'right' treatment for me.
Hugs
Auntie Jane
*Courage is the power to let go of the familiar*
User avatar
NAUAuntie
Newbie
 
Posts: 4
Joined: Thu Jan 22, 2004 4:00 pm
Location: Northern Arizona

Postby Guest » Thu Apr 22, 2004 8:21 am

Im on it and have been for a year and a half and its definitely making my dizziness worse the day after injection. i wish i could come off it but it is working quite well so ill just have to suffer it i suppose.
Guest
 

Postby great » Thu Apr 22, 2004 11:23 am

Yes, I did feel worse for Rebif. I used it for two years, no major side-effects, no fever-like symptoms. Only the quality of sleep was not as good as before. As I then was newly diagnosed, I thought that it is the MS that is progressing. I felt my legs were cast in lead, I used a cane, my walking was difficult. My MS had so far been rather benign, but I started relapsing 5-6 times a year.

My neurologist decided that interferonbeetas (he said that there is really no difference between the brands) are not good for me.

Now, after two years without Rebif I played 16 (not 18 though) holes of golf (walking, without a cane, pulling my trolley) , my legs feel ok, I sleep well. The year before last I had three relapses, now during last year only once.

It just takes some courage to figure out how you felt before the medication, and it is painful to give up the hope of doing 30% better. Anyway, I feel GREAT after stopping it.

But I am sure for some people it is a good drug, and I sincerely congratulate everybody who feels better than before with it.
Last edited by great on Fri Apr 23, 2004 12:24 am, edited 1 time in total.
User avatar
great
Newbie
 
Posts: 4
Joined: Sun Apr 11, 2004 3:00 pm

Postby Arron » Thu Apr 22, 2004 3:16 pm

Great, it's wonderful to hear of your improvement. To what do you credit your rehabilitation? Simply getting off of Rebif, or are you taking something else?
User avatar
Arron
Volunteer Moderator
 
Posts: 892
Joined: Sun Feb 01, 2004 4:00 pm
Location: California, USA

Postby great » Fri Apr 23, 2004 12:49 am

Arron, as MS is so unpredictable, it is naturally impossible to say if it only was getting rid of Rebif that made me feel better. When the stiffness from the legs is away, gait and walking becomes more natural. When the legs feel very heavy and stiff, one starts dragging the feet and that is more energy-consuming than "normal" walking.

I am not taking any other drugs for ms, but I have regular physiotherapy.

At the same time as I stopped using Rebif I was in Singapore. The Singapore General Hospital's high-tech neurology department has an acupuncture research unit and I was fortunate to get 10 acupuncture treatments in two week's time. That was incredibly efficient and I seriously plan to go back there if I get worse. But they do not say that MS can be cured by acupuncture, but some symptoms can be alleviated.
User avatar
great
Newbie
 
Posts: 4
Joined: Sun Apr 11, 2004 3:00 pm

Postby Guest » Fri Apr 23, 2004 8:06 am

Great, I'm glad to hear of your improvement. I have been on Rebif for 8 months now and still feel awful. I keep thinking I have to give it a chance. I am on the 22mcg now to see if that made a difference. So far not! My legs are heavy, dizzy, feel disconnected, generally yucky. I am seriously concidering quitting the rebif. Maybe I'll see about Copaxone.

Thanks all!
Guest
 

Postby momsboyz » Fri Apr 23, 2004 8:21 am

Sorry the above post was mine. For some reason the site didn't log me in!
User avatar
momsboyz
Newbie
 
Posts: 4
Joined: Thu Dec 18, 2003 4:00 pm

Postby AnnW » Fri Apr 23, 2004 9:10 am

I tried it for eight months before saying enough is enough. I was also on the 22mg dose, but I quit at Christmas and haven't looked back. My neuro said that these drugs only work for about 30% of people, so I must have been one of the 70% :?
Ann
User avatar
AnnW
Getting to Know You...
 
Posts: 14
Joined: Mon Jan 26, 2004 4:00 pm
Location: London, England

Postby momsboyz » Fri Apr 23, 2004 9:43 am

Ann, it's great to see I'm not alone. I felt much better without the Rebif. It's awful that the treatment makes you feel worse than the disease.
Did you go on anything else since quitting the Rebif?
User avatar
momsboyz
Newbie
 
Posts: 4
Joined: Thu Dec 18, 2003 4:00 pm

Postby AnnW » Sat Apr 24, 2004 7:16 am

I am one of the lucky patients on an 'informed consent' basis for the goat serum.

This IS working :lol:

Ann
User avatar
AnnW
Getting to Know You...
 
Posts: 14
Joined: Mon Jan 26, 2004 4:00 pm
Location: London, England

Postby jazzcat » Thu May 06, 2004 9:31 pm

Hi all,

I've been on Rebif for close to a year. I've tolerated it well and haven't experienced anything other than site reactions (bruising and/or redness) or during the first day on it blurry vision.

I have been stable on it. No relapses since, only a little tingling that comes and goes usually upon waking.

I don't like the injections and dread them. I really dreaded giving them before going to bed. Since I didn't feel any of the flu-like sypmtoms I decided to try taking it in the morning. I find this easier than giving it at night.

Well, here's wishing you well,

jazzcat
User avatar
jazzcat
Family Member
 
Posts: 33
Joined: Tue Apr 13, 2004 3:00 pm

rebif

Postby Felly » Fri May 07, 2004 10:54 am

Too early to say if it is having any positive affects but I'm on my fourth week of rebif injection and I have had no side affects and no injection site reactions.

I am really surprised how easy it is to self inject (I am not using an autoinject as I prefer to see what I am doing) and there has been no pain, redness, bruising, swelling- in fact you have to look very closely to see where the injection went in just a few hours later.

Of course, the thing with rebif is that injection site problems can come at any time so I can't be too blase. It also helps to have good titration, so not starting on the optimum does immediately.

However, self injection really is not that bad - honest.

Felly
Felly
 

Postby jazzcat » Fri May 07, 2004 2:49 pm

Hi Felly,

Which dosage are you on? I found the lower dosage (20) to be easier than the higher one (44). The higher one has given me more bruising and discoloration, although I've found an ice pack before and after helps.

Glad to hear you are not experiencing bad side effects. Keep us posted.

jazzcat
User avatar
jazzcat
Family Member
 
Posts: 33
Joined: Tue Apr 13, 2004 3:00 pm

Next

Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron